Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 9, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 20, 2025, 3:07 AM CDT for 6 counties in Kansas. It took effect at Oct 20, 2025, 9:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 3:07 AM CDT (08:07 UTC)
- In effect from
- Oct 20, 2025, 9:00 AM CDT
- Expired
- Oct 20, 2025, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 132 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS73 KICT 200807 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 307 AM CDT Mon Oct 20 2025 KSZ094>096-098>100-201800- /O.NEW.KICT.WI.Y.0009.251020T1400Z-251020T1800Z/ Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Grenola, Chanute, Coffeyville, Independence, Neodesha, Moline, Parsons, Sedan, Longton, Cedar Vale, Howard, and Fredonia 307 AM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Chautauqua, Elk, Labette, Montgomery, Neosho, and Wilson Counties. * WHEN...From 9 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
1 follow-up statement
799 WWUS73 KICT 201740 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1240 PM CDT Mon Oct 20 2025 KSZ094>096-098>100-201845- /O.EXP.KICT.WI.Y.0009.000000T0000Z-251020T1800Z/ Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Howard, Neodesha, Fredonia, Moline, Sedan, Longton, Independence, Chanute, Grenola, Parsons, Coffeyville, and Cedar Vale 1240 PM CDT Mon Oct 20 2025 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Wind speeds have decreased below advisory levels, therefore the threat has ended. $$ Jakub
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 20, 3:04 AM CDT, 3 minutes earlier. Its key messages:
- Strong winds this morning into early afternoon across Southeast Kansas.
- Cold front will move through this afternoon, flipping winds around to the north and increasing speeds. This will provide slightly cooler temps for Tuesday
- Shower/storm chances return Thursday afternoon and remain through Saturday.
Area forecast discussion, Oct 20, 3:04 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 304 AM CDT Mon Oct 20 2025 .KEY MESSAGES... - Strong winds this morning into early afternoon across Southeast Kansas. - Cold front will move through this afternoon, flipping winds around to the north and increasing speeds. This will provide slightly cooler temps for Tuesday - Shower/storm chances return Thursday afternoon and remain through Saturday. && .DISCUSSION... Issued at 304 AM CDT Mon Oct 20 2025 Water vapor imagery currently shows a shortwave trough lifting across the Northeast Seaboard with another shortwave sliding across the Northern Rockies. At the surface, cold front extends from central SD into western Nebraska with high pressure situated down across the Lower Mississippi Valley. Southwest winds are expected to quickly increase in the 7-9am range across the Flint Hills and especially southeast KS as surface trough shifts southeast across western KS, increasing pressure gradient and allowing strong low level jet to briefly mix down. We are looking for sustained speeds in the 25-30 mph range with some gusts around or just above 40 mph. Shortwave trough will continue to track quickly east and by the afternoon hours will be sliding across the Northern/Central Plains. This will allow another cold front to push through the forecast area. It will move through central KS in the 15-18z time frame and southern KS in the 19z-23z range. Behind the front, central KS may see some gusts in the 30-40 mph range, generally after 18z. Cold front will usher-in slightly cooler temps for Tue, with highs back into the upper 60s to around 70 degrees. Strong northwest flow will setup across the Plains for Tue night through Wed as a deep upper low sets-up from the Great Lakes into eastern Ontario. This will allow for surface high pressure and warming temps to return for Wed. ECMWF and GFS continue to agree on a compact upper impulse to track across Southern CA on Wed and into the Central Rockies by Thu/Thu evening. Models continued their slight slowing trend with their 00z runs, and by 12z Fri, now have the upper wave over Eastern CO and over OK/Southern KS by Sat morning. At this time, it looks like the best chance for storms will be for Fri afternoon through Fri night, primarily over southern and southeast KS. However, rain chances will remain into Sat as the upper low slowly progresses southeast. Not out of the question that a few strong to potentially severe storms could affect OK into southern KS on Fri afternoon/evening giving a rapid increase in low level moisture along with a dryline/cold front moving through. Strong upper jet will also be lifting into southern KS by Fri afternoon, setting up ample wind shear for strong/severe storms. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1222 AM CDT Mon Oct 20 2025 VFR conditions are expected to prevail at all sites over the next 24 hours. LLWS is anticipated at all sites thanks to a 40-50 kt LLJ overhead through the early morning hours. Additionally, strong southerly winds will persist throughout the period and strengthen ahead of an approaching cold front, which will shift wind direction to the west and then northwest. Sustained speeds around 20 kts are likely at all sites with gusts exceeding 30 kts expected. Even stronger gusts approaching 35-40 kts will be possible later this morning and afternoon at RSL and CNU. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...RBL AVIATION...JWK
Hazardous weather outlook, Oct 19, 2:21 PM CDT, 12 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 221 PM CDT Sun Oct 19 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 221 PM CDT Sun Oct 19 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Storm chances will return to the forecast for Thursday through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.